MAUDE Adverse Event Report: COOK INC URETHRAL DILATION BALLOON CATHETER; KOE DILATOR, URETHRAL

COOK INC URETHRAL DILATION BALLOON CATHETER; KOE DILATOR, URETHRAL
Model Number G17843
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported upon opening the packaging of the urethral dilation balloon catheter, the balloon was not equipped with the filiform tip.The filiform tip was not in the packaging.The urethra dilatation procedure to treat urethra strictures in a male patient was unable to proceed further because of the missing filiform tip.As reported there were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual examination of the returned device was conducted.A review of complaint history, the device history record, drawings, manufacturing instructions, quality control data and specifications was also performed.One balloon catheter was returned for investigation.The customer stated the filiform tip was not in the packaging.A visual examination noted the returned device threads on the tip of the device appear to have been stripped.The balloon material appears to have been compromised.The device history record was reviewed and no non-conformances were found related to the reported issue.A review of complaint history no other complaint associated with the complaint device lot number ns7327488.A filiform is not included as one of the device components.The device has a tip that a filiform can be attached to.The device is supplied with the instructions for use (ifu) which includes a description of the device and provides a list of the included components.Set contains (set components may vary), urethral dilation balloon catheter,.038-inch (0.97 mm) diameter ptfe coated stainless steel wire guide 80 cm long with 3 cm flexible tip, syringe.A review of the ifu found there is one reference to a filiform in the ifu.This reference is found in the section titled: instructions for using urethral dilation balloon catheter.The reference states: note: when using filiform configuration, attach filiform using clockwise rotations prior to insertion.A filiform is not included as one of the components of the urethral dilation balloon catheter.The device has a tip that a filiform can be attached to.The cause for this complaint is the user was unaware that the device did not come with a filiform to attach to the tip of the device.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
URETHRAL DILATION BALLOON CATHETER
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7251838
Report Number1820334-2018-00224
Device Sequence Number1342824
Product Code KOE
UDI-Device Identifier00827002178434
UDI-Public(01)00827002178434(17)191004(10)NS7327488
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K892855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG17843
Device Catalogue NumberUDBS-090029-FF
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1